MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB213, VOYANT MARYLAND SINGLE 44CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB213, VOYANT MARYLAND SINGLE 44CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB213
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: laparoscopic sigmoidectomy.Event description: little to no energy was being delivered when the surgeon attempted to seal the vessel.The device made the audible noises to indicate that the device was working.The surgeon was grasping small intestine tissue when the event happened.No error messages or alarms were displayed on the generator.The user was able to note that low/no energy was being delivered when attempting to dissect the tissue.No tissue effect was observed.Thermal effects were not visible at the seal site.It is unknown if the surgeon activated the blade after hearing the end tone.Bleeding was not observed as a result of the incident.The device was used for about 3-4 activations before the experience was observed.This occurred during the first 10-15 minutes at the beginning of the procedure.The surgeon opened up a new handpiece to complete the case.No patient injury occurred.Product is available for return.Type of intervention: the surgeon opened up a new handpiece to complete the case.Patient status: no patient injury occurred.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit.However, the complainant¿s experience of low energy output could not be replicated or confirmed as the event unit passed all relevant testing and functioned as intended.There were no visible non-conformances observed.Applied medical was reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event based on the evaluation of the returned unit.
 
Event or Problem Description
Procedure performed: laparoscopic sigmoidectomy event description: little to no energy was being delivered when the surgeon attempted to seal the vessel.The device made the audible noises to indicate that the device was working.The surgeon was grasping small intestine tissue when the event happened.No error messages or alarms were displayed on the generator.The user was able to note that low/no energy was being delivered when attempting to dissect the tissue.No tissue effect was observed.Thermal effects were not visible at the seal site.It is unknown if the surgeon activated the blade after hearing the end tone.Bleeding was not observed as a result of the incident.The device was used for about 3-4 activations before the experience was observed.This occurred during the first 10-15 minutes at the beginning of the procedure.The surgeon opened up a new handpiece to complete the case.No patient injury occurred.Product is available for return.Type of intervention: the surgeon opened up a new handpiece to complete the case.Patient status: no patient injury occurred.

Brand Name
EB213, VOYANT MARYLAND SINGLE 44CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key16903163
Report Number2027111-2023-00445
Device Sequence Number17507434
Product Code GEI
UDI-Device Identifier00607915140809
UDI-Public(01)00607915140809(17)251206(30)01(10)1473553
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K222284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2025
Device Model NumberEB213
Device Catalogue Number101474691
Device Lot Number1473553
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer04/14/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALEXIS; APPLIED TROCARS; DISSECTORS; ETHICON; GRASPERS
Patient SexUnknown